Get email alerts Get Celiac.com E-mail Alerts  




Celiac.com Sponsor:
Celiac.com Sponsor:




Ads by Google:






   Get email alerts  Subscribe to FREE Celiac.com email alerts

Hair Loss
0

5 posts in this topic

My daughter was hospitalize in the summer. Stopped eating. Long story short. Diagnosed celiac by biopsy. Also OCD. Put on Zoloft. Helped a lot. While she was severely malnourished her hair started to fall out. Once she went gluten free and started gaining weight the hair loss stopped. It's now a couple months later. She's gaining weight and doing really well. Her hair was thick and bealthy again All of a sudden her hair is coming out in huge handfuls. She's freaking out. It's noticeably thinner. Called doc today but haven't heard back. A couple weeks ago her Zoloft was upped as she has gained weight and is bigger. This is the only thing I can think of that's different. She's so upset and rather fragile mentally to begin with. Any thoughts as to whether the meds could do this?

0

Share this post


Link to post
Share on other sites


Ads by Google:

Her Vitamin B levels should be checked, as well as her zinc level. Deficiencies in these nutrients can cause hair loss. Also, her thyroid should be checked.

0

Share this post


Link to post
Share on other sites

My daughter was hospitalize in the summer. Stopped eating. Long story short. Diagnosed celiac by biopsy. Also OCD. Put on Zoloft. Helped a lot. While she was severely malnourished her hair started to fall out. Once she went gluten free and started gaining weight the hair loss stopped. It's now a couple months later. She's gaining weight and doing really well. Her hair was thick and bealthy again All of a sudden her hair is coming out in huge handfuls. She's freaking out. It's noticeably thinner. Called doc today but haven't heard back. A couple weeks ago her Zoloft was upped as she has gained weight and is bigger. This is the only thing I can think of that's different. She's so upset and rather fragile mentally to begin with. Any thoughts as to whether the meds could do this?

apparently (per dr. "search engine", lol) it can be a side effect of the zoloft, though not really common. My concern is that they are dosing on weight, are they using "live" wt? If so, has she gained any muscle/bone wt, or is it all/most fat? Fat is NOT live weight. Good luck.

0

Share this post


Link to post
Share on other sites

It took me over 2 months to notice new hair growth; it was about 1-2" long. I then had some sort of atuoimmune attack and it started falling out again. I have other AI diseases that I blame for that. Has she been checked for other AI diseases? Sometimes a patient doesn't quite make the criteria for a disease so the doctor doesn't mention it.... Kind of like having prediabetes but the doctor doesn't treat you or tell you until it's full diabetes... Frustrating.

I wish your daughter well.

0

Share this post


Link to post
Share on other sites

I have to Agree with nv. Have you asked about Alopecia? It is another type of autoimmune disease where there is hair loss.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
0